Oregon, 2007Hail in Oregon, May 2, 2007
May 2, 2007 · NWS PQR · 1 event in 1 county or zone
During an afternoon under an unstable airmass, small thunderstorms moved across northwest Oregon. One storm produced a small hail storm, with enough hail accumulation to cover the ground.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During an afternoon under an unstable airmass, small thunderstorms moved across northwest Oregon. One storm produced a small hail storm, with enough hail accumulation to cover the ground.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at May 2, 2:00 PM PST, 0 minutes earlier.
Area forecast discussion, May 2, 2:00 PM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
300 PM PDT WED MAY 02 2007
.SYNOPSIS...A COOL UNSTABLE SHOWERY AIR MASS WILL REMAIN OVER OUR
FORECAST AREA FOR THE NEXT FEW DAYS. SNOW LEVELS ARE NEAR PASS
ELEVATIONS IN THE CASCADES AND WILL REMAIN AT OR BELOW PASS LEVELS
THROUGH FRIDAY. A COLD UPPER LEVEL TROUGH OF LOW PRESSURE OFF THE
COAST WILL REMAIN THERE FOR THE REST OF THE WEEK FOR UNSETTLED
CONDITIONS. THE TROUGH WILL MOVE INLAND BY THE WEEKEND WITH HIGH
PRESSURE ALOFT DEVELOPING OVER THE FORECAST AREA.
&&
.SHORT TERM...SATELLITE IMAGERY SHOWS THE COLD UNSTABLE AIR MASS
MOVING INLAND OVER THE FORECAST AREA THIS AFTERNOON. DOPPLER RADAR IS
SHOWING WIDESPREAD SHOWERS WITH BANDS OF HEAVIER CELLS MOVING
NORTHEAST THROUGH THE AREA. LIGHTNING DETECTION HAS REPORTED SEVERAL
STRIKES AND WE HAVE GOTTEN QUITE A FEW REPORTS OF SMALL HAIL AND
GUSTY WINDS WITH THESE CELLS. EXPECT THUNDERSTORMS TO DIMINISH WITH
SUNSET TONIGHT.
SNOW LEVELS WERE NEAR 4000 FEET THIS MORNING...AND SHOULD FALL TO
AROUND 2500 FEET TONIGHT. EXPECT SNOW AMOUNTS TO STAY BELOW ADVISORY
AMOUNTS AND HAVE THIS COVERED BY SPECIAL STATEMENT.
THE COOL UNSTABLE AIR MASS WILL CONTINUE THROUGH THURSDAY AS THE LOW
REMAINS OFFSHORE...DRIFTING NORTH TO OFF THE WASHINGTON COAST. A 500
MILLIBAR SHORT WAVE WILL MOVE INLAND ACROSS THE FORECAST AREA
THURSDAY NIGHT NORTH OF THE JET CORE AND THAT WILL INCREASE
PRECIPITATION. EXPECT THE UPPER LOW AND TROUGH WILL COME ONSHORE
FRIDAY FOR AT LEAST ONE MORE DAY OF INSTABILITY.
MODELS SHOW HIGH PRESSURE SURFACE AND ALOFT MOVING OVER THE DISTRICT
LATE FRI/SAT WITH SUBSIDENCE DRYING OVER THE FORECAST AREA FOR THE
WEEKEND. LIKENS
.LONG TERM...MID RANGE MODELS CONTINUE TO NUDGE IN AN UPPER LEVEL
RIDGE PATTERN OVER THE AREA INTO EARLY NEXT WEEK. FREEZING LEVELS
WILL RISE WITH THIS RIDGE...AND PRECIPITATION WILL BE AT A MINIMUM
UNDER CLEARING SKIES. THE NEXT SYSTEM TO AFFECT THE AREA WILL BRING
CLOUDS TO THE NORTHERN PART OF THE FORECAST AREA BY MONDAY NIGHT OR
TUESDAY WITH A RETURN TO MORE SHOWERY WEATHER BY MID WEEK.
BROWN
&&
.AVIATION...OUT FROM BENEATH ANY CONVECTION THIS AFTERNOON
CONDITIONS ARE MAINLY VFR IN NATURE ACROSS THE FORECAST AREA.
BENEATH THESE CONVECTIVE SHOWERS AND SCATTERED THUNDERSTORMS
CONDITIONS BOTH CEILINGS AND VISBY DROP TO MARGINAL LEVELS. SEVERAL
REPORTS OF SMALL HAIL HAVE BEEN RECEIVED TODAY SO HAVE TSRAGS IN AT
ALL TAF SITES IN TEMPO GROUPS UNTIL ABOUT 04Z WHEN THE ATMOSPHERE
SHOULD BEGIN TO STABILIZE. SHOULD SEE A SLOW DOWN...IF NOT EVEN A
BREAK IN THESE POST FRONTAL SHOWERS LATER TONIGHT BEFORE SHOWERS
KICK UP AGAIN TOMORROW.
DALTON
&&
.MARINE...WINDS CONTINUE TO GUST TO AROUND 30 KT IN THE SOUTH.
GUIDANCE SHOWS AN AREA OF SMALL CRAFT WINDS WILL CONTINUE FOR A BIT
LONGER THAN THE CURRENT SCA IS VALID FOR...SO WILL EXTEND SMALL
CRAFT FOR WINDS UNTIL 06Z TONIGHT TO ACCOUNT FOR THIS. SEAS SITTING
JUST BELOW 10 FT RIGHT NOW SO SCA FOR HAZARDOUS SEAS GOING UP AT 00Z
LOOKS GOOD.
DALTON
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR/WA...SMALL CRAFT ADVISORY FOR WINDS CAPE SHOALWATER TO FLORENCE
THROUGH THIS EVENING.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR LATE THIS
AFTERNOON AND AGAIN EARLY THURSDAY MORNING.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS CAPE SHOALWATER TO
FLORENCE LATE THIS AFTERNOON THROUGH THURSDAY MORNING.
&&
.PRELIMINARY POINT POPS (PROBABILITY OF MEASURABLE PRECIPITATION)
AST 654411 PDX 65431- SLE 654310 EUG 654310
MORE WEATHER INFORMATION ONLINE AT...
http://weather.gov/portland
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, May 2, 4:21 AM PST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
521 AM PDT WED MAY 2 2007
ORZ001>013-WAZ019>023-039-040-031230-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-WILLAPA HILLS-SOUTH WASHINGTON COAST-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
521 AM PDT WED MAY 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
PZZ250-255-270-275-031230-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
521 AM PDT WED MAY 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 2, 12:44 PM PST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
144 PM PDT WED MAY 2 2007
ORZ011-013-WAZ019-030500-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
INCLUDING THE CITIES OF...GOVERNMENT CAMP...DETROIT...
SANTIAM PASS...MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS...
COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS
144 PM PDT WED MAY 2 2007
...LATE SEASON SNOW TODAY AND TONIGHT IN THE SOUTH WASHINGTON AND
NORTH AND CENTRAL OREGON CASCADES...
A COLD AIR MASS IS PRODUCING SNOW SHOWERS IN THE SOUTH WASHINGTON
AND NORTH AND CENTRAL OREGON CASCADES THIS AFTERNOON...AND WILL
CONTINUE THROUGH THE REMAINDER OF THE WEEK. THE SNOW LEVEL
WILL CONTINUE NEAR OR BELOW PASS ELEVATIONS THROUGH THE
REMAINDER OF THE WEEK.
THE SNOW LEVEL WAS NEAR 4000 FEET THIS AFTERNOON AND IS EXPECTED
TO FALL DOWN TO AROUND 2500 FEET TONIGHT. 1 TO 3 INCHES OF SNOW IS
POSSIBLE IN THE CASCADES THIS AFTERNOON...WITH LIGHTER SNOW
ACCUMULATIONS INTO THURSDAY. THE HIGHEST SNOW ACCUMULATIONS ARE
EXPECTED AT THE SKI RESORTS ABOVE THE HIGHWAY PASSES. HOWEVER...
THE PASSES THROUGH THE CASCADES COULD RECEIVE SEVERAL INCHES OF
SNOW THROUGH THE WEEK.
CLIMBERS...HIKERS AND BACK PACKERS SHOULD BE PREPARED FOR THE
SNOW AND COLD WEATHER THROUGH AT LEAST THURSDAY IN THE CASCADES
AND ON THE CASCADE MOUNTAIN PEAKS. TRAVELERS SHOULD BE PREPARED
FOR MOUNTAIN ROADS BECOMING SLUSHY AND ICY AND POSSIBLY SNOW
COVERED AT TIMES.
Hail, Multnomah
- When
- May 2, 2:00 PM PST to 2:15 PM PST
- Where
- Multnomah County, 5 mi SE of (Pdx)portland Intl A
- Measured
- 0.5 in hail
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 45.529, -122.527
Hail covered the ground near the Gateway Transit Center, with biggest stones being half an inch in diameter.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 2 to 3, 20074 deaths · 2.75 in hail · 20 events
- Lightning Strike in Kentucky, May 2, 20071 death · 1 event
- Tornadoes and Hail in Texas, May 2, 2007$400,000 · EF1 · 25 events
- Flash Flooding and Hail in Texas, May 2, 2007$570,000 · 4.25 in hail · 34 events
- Damaging Wind in Kentucky, May 2, 2007$25,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Texas, May 2, 20071 injured · $11,000 · 55 kt wind · 5 events
- Flash Flooding and Hail in New Mexico, May 2, 20071 injured · 0.75 in hail · 4 events
- Flash Flood and Hail in Texas, May 2, 2007$12,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Kentucky, May 2, 20071 in hail · 7 events
- Hail and Damaging Winds in Texas, May 2, 20071 in hail · 7 events
- Hail and Damaging Winds in Virginia, May 2, 2007$6,000 · 50 kt wind · 5 events
- Tornadoes and Hail in New Mexico, May 2, 2007EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29024.